Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 449, NWS Fort Worth, TX

June 21, 2011Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 21, 2011, 6:00 PM CDT for Eastland County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 6:00 PM CDT (23:00 UTC)
Expired
Jun 21, 2011, 6:30 PM CDT
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Eastland County, TX

The radar

The Dyess AFB radar (KDYX), 44 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:58 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2051 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 343 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2051 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
343 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
3.0
Supercell composite
21.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WUUS54 KFWD 212300
SVRFWD
TXC133-212330-
/O.NEW.KFWD.SV.W.0449.110621T2300Z-110621T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 630 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF EASTLAND...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANGER AROUND 625 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3244 9912 3252 9892 3251 9848 3231 9848
      3227 9855 3240 9871 3233 9912
TIME...MOT...LOC 2300Z 234DEG 17KT 3235 9874

$$


92
1 follow-up statement
853 
WWUS54 KFWD 212319
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
619 PM CDT TUE JUN 21 2011

TXC133-212330-
/O.CON.KFWD.SV.W.0449.000000T0000Z-110621T2330Z/
EASTLAND TX-
619 PM CDT TUE JUN 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN EASTLAND COUNTY...

AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES 
SOUTH OF RANGER...MOVING NORTHEAST AT 20 MPH. QUARTER SIZE HAIL WAS 
REPORTED 2 MILES SOUTH OF EASTLAND AT 607 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANGER AROUND 630 PM CDT...

THIS WILL IMPACT I-20 BETWEEN MILE MARKERS 348 AND 359.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR EASTERN TEXAS.

&&

LAT...LON 3243 9909 3252 9890 3251 9848 3231 9848
      3227 9855 3240 9871 3233 9912
TIME...MOT...LOC 2319Z 234DEG 17KT 3238 9869

$$


85/NH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:34 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 21, 3:34 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT TUE JUN 21 2011

.DISCUSSION...
IMPRESSIVE LATE JUNE UPPER LEVEL TROUGH CONTINUES TO PROVIDE
ACTIVE CONVECTIVE WEATHER FROM THE OHIO AND MISSISSIPPI VALLEYS
SOUTHWESTWARD INTO TEXAS AS IT TREKS EAST ACROSS THE CENTRAL U.S.
AT THE SURFACE A QUASI-STATIONARY FRONT STRETCHES FROM THE RED
RIVER SOUTH OF ARDMORE OK SOUTHWESTWARD ACROSS THE FAR
NORTHWESTERN COUNTIES...AND INTO WEST TEXAS NEAR BIG SPRING AND
MIDLAND. SOUTH OF THIS FEATURE A WEAK PRE-FRONTAL TROUGH APPEARS
TO BE LOCATED FROM MCKINNEY TO THE DALLAS-FORT WORTH AREA TO NEAR
COMANCHE. AND FINALLY THE REMNANTS OF AN OUTFLOW BOUNDARY RESTS
OVER THE SOUTHEASTERN COUNTIES FROM CARTHAGE IN SHV CWA TO
PALESTINE...BECOMING LESS DISCERNIBLE FURTHER WEST.

THE PRESENCE OF GOOD INSTABILITY...EFFECTIVE RECOVERY FOLLOWING
MORNING THUNDERSTORM ACTIVITY...AND MULTIPLE WEAK SURFACE
BOUNDARIES LOOKS TO BE ENOUGH TO ALLOW FOR SCATTERED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. UPPER LEVEL SUPPORT IS
WEAKER COMPARED TO LAST NIGHT SO DO NOT EXPECT QUITE THE COVERAGE
OR INTENSITY THIS EVENING. HOWEVER WITH FORECAST ML CAPES IN THE
2000-3000 J/KG RANGE AND HELICITY MORE THAN RESPECTABLE STILL
EXPECT A FEW STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. WITH THE ATMOSPHERE MOST UNSTABLE OVER THE SOUTHERN HALF OF
THE AREA THE BEST CHANCE FOR SEVERE STORMS SHOULD OCCUR SOUTH OF
INTERSTATE 20 LATE AFTERNOON THROUGH LATE THIS EVENING.

EXPECT SHOWERS AND STORMS TO DIMINISH LATE TONIGHT AND EARLY
TOMORROW MORNING ONCE AGAIN. MODELS THEN DIFFER SOME FOR TOMORROW
AFTERNOON. GFS SHIFTS THUNDERSTORMS FOCUS EVEN FURTHER SOUTH AND
EAST WHILE NAM HINTS STRONGLY AT DEVELOPMENT FURTHER N ALONG THE
FRONT. FOR NOW WILL SHOW 20-30 PERCENT POPS FOR TOMORROW AFTERNOON
AND EVENING AS IT LOOKS LIKE PLENTY OF MOISTURE AND INSTABILITY
WILL AGAIN BE IN PLACE...AND WEAK SHORTWAVE PASSES OVERHEAD AS
UPPER FLOW BECOMES MORE NORTHWESTERLY. SIMILAR SCENARIO IS PAINTED
BY MODEL GUIDANCE FOR THURSDAY WITH FOCUS MORE OVER NORTHEASTERN
COUNTIES...POPS ARE ALIGNED ACCORDINGLY. UPPER RIDGE BUILDS BACK
IN LATE FRIDAY THROUGH THE WEEKEND BRINGING AN END TO SIGNIFICANT
RAIN CHANCES IN THE EXTENDED FORECAST RANGE.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  96  77  98  76 /  50  20  20  20  10
WACO, TX              73  96  75  98  75 /  50  30  20  20   0
PARIS, TX             70  94  73  94  72 /  50  20  20  20  30
DENTON, TX            72  96  74  97  75 /  40  20  20  10  10
MCKINNEY, TX          72  94  74  97  73 /  50  20  20  20  10
DALLAS, TX            74  95  77  98  77 /  50  20  20  20  10
TERRELL, TX           72  94  74  98  74 /  50  20  20  20  10
CORSICANA, TX         72  93  75  99  74 /  50  30  20  20   5
TEMPLE, TX            73  96  73  97  73 /  40  40  30  20   0
MINERAL WELLS, TX     71  95  75  98  72 /  40  20  20  20   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/30
Hazardous weather outlook, Jun 21, 3:09 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT TUE JUN 21 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
309 PM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NORTH TEXAS
THROUGH TONIGHT WITH THE BEST CHANCES GENERALLY SOUTH OF
INTERSTATE 20. SOME STORMS WILL BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
WEDNESDAY WITH THE BEST CHANCES ACROSS THE SOUTHEAST HALF OF THE
REGION. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING DOWNBURST WINDS. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS PORTION OF NORTH TEXAS WEDNESDAY NIGHT THROUGH
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS MUCH OF NORTH TEXAS THROUGH
TONIGHT.

In the hours before

Local storm report, Jun 21, 12:02 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CDT TUE JUN 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     10 NNE WEATHERFORD      32.90N  97.73W
06/20/2011  E70 MPH          PARKER             TX   TRAINED SPOTTER

            ESTIMATED 55-70 MPH WINDS
Local storm report, Jun 21, 12:03 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1203 PM CDT TUE JUN 21 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             10 NNE WEATHERFORD      32.90N  97.73W
06/20/2011  E1.75 INCH       PARKER             TX   TRAINED SPOTTER

            ESTIMATED QUARTER TO GOLF BALL SIZED HAIL
Special weather statement, Jun 21, 5:15 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT TUE JUN 21 2011

TXZ129-212245-
EASTLAND TX-
515 PM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL EASTLAND COUNTY

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF CISCO...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GORMAN.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3240 9878 3220 9866 3218 9870 3209 9896
      3225 9906
TIME...MOT...LOC 2215Z 257DEG 8KT 3221 9892

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:03 PM CDTSevere Thunderstorm WarningFWDJack, Young57 min
Jun 20, 7:15 PM CDTSevere Thunderstorm WarningFWDJack45 min
Jun 20, 7:40 PM CDTSevere Thunderstorm WarningFWDStephens, Young65 min
Jun 20, 7:42 PM CDTSevere Thunderstorm WarningFWDMontague, Wise39 min
Jun 20, 7:57 PM CDTSevere Thunderstorm WarningFWDJack, Wise63 min
Jun 20, 8:30 PM CDTSevere Thunderstorm WarningFWDJack60 min
Jun 20, 8:38 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Stephens, Young52 min
Jun 20, 8:45 PM CDTTornado WarningFWDPalo Pinto, Young30 min
Jun 20, 8:56 PM CDTSevere Thunderstorm WarningFWDWise49 min
Jun 20, 9:15 PM CDTTornado WarningFWDPalo Pinto30 min
Jun 20, 9:17 PM CDTSevere Thunderstorm WarningFWDCooke, Denton58 min
Jun 20, 9:28 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise, Young62 min
Jun 20, 9:43 PM CDTSevere Thunderstorm WarningFWDDenton, Wise62 min
Jun 20, 10:29 PM CDTSevere Thunderstorm WarningFWDParker, Wise61 min
Jun 20, 10:31 PM CDTSevere Thunderstorm WarningFWDDenton59 min
Jun 20, 11:00 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant60 min
Jun 20, 11:13 PM CDTSpecial Weather StatementFWDGrayson62 min
Jun 20, 11:20 PM CDTSpecial Weather StatementFWDMontague55 min
Jun 20, 11:25 PM CDTSevere Thunderstorm WarningFWDGrayson44 min
Jun 20, 11:33 PM CDTSpecial Weather StatementFWDYoung27 min
Jun 20, 11:55 PM CDTSevere Thunderstorm WarningFWDFannin35 min
Jun 21, 12:08 AM CDTSevere Thunderstorm WarningFWDMontague49 min
Jun 21, 12:28 AM CDTSevere Thunderstorm WarningFWDEastland, Stephens62 min
Jun 21, 12:35 AM CDTSpecial Weather StatementFWDJack55 min
Jun 21, 12:58 AM CDTSpecial Weather StatementFWDWise62 min
Jun 21, 1:13 AM CDTSevere Thunderstorm WarningFWDDenton, Jack, Wise62 min
Jun 21, 1:50 AM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise55 min
Jun 21, 2:10 AM CDTSevere Thunderstorm WarningFWDCollin, Grayson50 min
Jun 21, 2:25 AM CDTSevere Thunderstorm WarningFWDDenton20 min
Jun 21, 2:43 AM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton62 min
Jun 21, 2:46 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant59 min
Jun 21, 3:02 AM CDTSevere Thunderstorm WarningFWDDallas43 min
Jun 21, 3:23 AM CDTAreal Flood AdvisoryFWDDallas, Tarrant3 hr
Jun 21, 3:37 AM CDTSpecial Weather StatementFWDFannin, Hunt, Kaufman, Rockwall23 min
Jun 21, 3:49 AM CDTSevere Thunderstorm WarningFWDCollin, Hunt38 min
Jun 21, 4:03 AM CDTSpecial Weather StatementFWDDelta, Hopkins, Lamar57 min
Jun 21, 4:45 AM CDTFlash Flood WarningFWDDallas, Tarrant3 hr
Jun 21, 4:50 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant40 min
Jun 21, 5:01 AM CDTSpecial Weather StatementFWDDallas29 min
Jun 21, 5:42 AM CDTRiver Flood WarningFWDDallas106 min
Jun 21, 5:58 AM CDTSpecial Weather StatementFWDKaufman32 min
Jun 21, 6:26 AM CDTSpecial Weather StatementFWDKaufman34 min
Jun 21, 6:59 AM CDTSpecial Weather StatementFWDVan Zandt31 min
Jun 21, 7:30 AM CDTSpecial Weather StatementFWDKaufman30 min
Jun 21, 7:31 AM CDTSpecial Weather StatementFWDVan Zandt29 min
Jun 21, 8:00 AM CDTSpecial Weather StatementFWDVan Zandt30 min
Jun 21, 8:17 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt58 min
Jun 21, 5:15 PM CDTSpecial Weather StatementFWDEastland30 min
Jun 21, 5:27 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland63 min
Jun 21, 6:30 PM CDTSevere Thunderstorm WarningFWDEastland60 min
Jun 21, 6:47 PM CDTSevere Thunderstorm WarningFWDStephens58 min
Jun 21, 6:53 PM CDTSpecial Weather StatementFWDErath37 min
Jun 21, 6:58 PM CDTSevere Thunderstorm WarningFWDErath, Palo Pinto62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.